# SDR DUFA20150714002

- Difficulty date: July 7, 2015
- Submitted: July 14, 2015
- Operation: Air carrier
- Aircraft: N3813
- Make and model: Cessna 402B
- Aircraft serial: C4020807
- Aircraft time: 14,836 hours
- Engine: Cont TSIO520E
- Engine time: 688 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: 10357428
- Part serial: 11T08
- Condition: Defective
- Location: Magneto
- Part time: 688 hours
- Component: Magneto, Cont, S6RSC201
- Component part number: BL6006061
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

WHILE ON CLIMB OUT, THE PILOT BEGAN TO FEEL A SLIGHT VIBRATION COMING FROM THE LT ENG.  ELECTED TO RETURN TO THE AIRPORT WHERE HE MADE AN UNEVENTFUL LANDING.  UPON INVESTIGATION, IT WAS NOTED THAT THERE WAS A SUBSTANTIAL RPM DROP DURING THE MAGNETO CHECK OF THE LT ENG`S LT MAG.  THE MAG WAS REMOVED & DISASSEMBLED.  INSPECTION REVEALED THAT THE BUSHING WITHIN THE DISTRIBUTOR BLOCK WAS EXTREMELY LOOSE.  THIS CONDITION ALLOWED THE DISTRIBUTOR GEAR TO BECOME MISALIGNED WITH THE ROTATING MAGNET, JUMPING TEETH & CAUSING AN INTERNAL OUT OF TIME CONDITION.  FURTHER INSPECTION REVEALED NO OTHER DISCREPANCIES.  THE MAGNETO WAS ASSEMBLED WITH NEW PARTS & OPERATIONS CHECKED OK.
